MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® RS URETHRAL SUPPORT SYSTEM

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN® RS URETHRAL SUPPORT SYSTEM
Model Number BRD301RS
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Disability (2371)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The sample was not returned.The finished product met all specifications prior to being released for general distribution.The instructions for use which accompanies all devices currently addresses potential risks associated with surgically implanted materials.The instructions for use states in the adverse events: ¿complications associated with the proper implantation of the align® urethral support system may include, but are not limited to: postoperative hematoma, seroma, abscess or fistula formation, or scarring which may occur following the implant procedure.Urinary retention, bladder outlet obstruction and other voiding dysfunctions.These conditions may be associated with overcorrection/too much tension placed on the implant.Perforations or lacerations of vessels, nerves, bladder, bowel, urethra, or any viscera, which may occur during the implantation procedure.Irritation at the operative wound site which may elicit a foreign body response that leads to wound dehiscence, inflammation and/or infection.Extrusion through vaginal epithelium or erosion into surrounding viscera and/or mucosa.Inflammation, sensitization, pain, dyspareunia, scarification, contraction, device migration and failure of the procedure resulting in recurrence of incontinence." (b)(4).
 
Event or Problem Description
It was reported by the patient's attorney that as a result of having the product implanted, the patient has experienced injury, pain, disability, impairment, occasional constipation, right lower quadrant pain, feeling a bulge in her vagina, pelvic pain, vaginal pain, scratching of husband¿s penis during intercourse, pain with sexual intercourse, abdominal pain after exercising, mesh fibrosis and trigger point injection.She required non-surgical interventions and a surgical intervention with partial removal of her pubovaginal sling and additional anesthetic infiltrated behind the pubic bone at the area of fibrosis and mesh placement, (dyspareunia), urgency, hematuria, mild atrophy of the vaginal mucosa, palpable banding on the right periurethral area at the area of her previously placed sling, tenderness with palpation of the bladder, vaginal discharge, overactive bladder, chronic lower quadrant pain, chronic suprapubic pain, vaginal bleeding, stress urinary incontinence with coughing or sneezing and questionable interstitial cystitis.

Brand Name
ALIGN® RS URETHRAL SUPPORT SYSTEM
Common Device Name
ALIGN® RS URETHRAL SUPPORT SYSTEM
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9746494
Report Number1018233-2020-01293
Device Sequence Number1975007
Product Code OTN
UDI-Device Identifier00801741016202
UDI-Public(01)00801741016202
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K070073
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2016
Device Model NumberBRD301RS
Device Catalogue NumberBRD301RS
Device Lot NumberHUYC1871
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age4 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2020
Initial Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age43 YR
Patient Weight52